1 min read

Which Medicines Cause Hair Loss?

Noticing that your hair is thinning can be quite disconcerting, regardless of your gender, but as a woman it can be an especially difficult blow. Before running out and investing in a dozen hats and scarves, arm yourself with the knowledge about which medications are most likely to cause hair loss, and ask your physician if you can change medications.

Chemotherapy Drugs

Certain medications used for chemotherapy such as Topotecan, Adriamycin and Epirubicin almost always cause hair loss. In some cases, treatments can be given to counteract the impact of chemo on the hair.

Anti-Depressants

Several commonly prescribed anti-depressants have been tied to hair loss. In particular, the selective serotonin reuptake inhibitors known as SSRIs are associated with medically induced loss of hair. Celexa, Zoloft and Paxil are included in the SSRI class. Lithium is used for the treatment of bipolar disorder as well as depression. Approximately 15 percent of those who use Lithium have reported hair loss.

Heart Medications

Several prescription heart medications including Corgard, Ineral and Lopressor are known causes of hair loss. Patients may notice it over the course of months after starting treatment. The good news is after several months on the medication, hair loss usually stops.

NSAIDs (Ibuprofen)

Many people love using Ibuprofen for pain because of its anti-inflammatory agents; however, NSAIDS, including Ibuprofen, Entrophen and Novasencan, cause noticeable hair loss.

Subscribe
Notify of
0 Comments
Inline Feedbacks
View all comments